MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported during an intraocular lens (iol) implant procedure, after implantation haptic looked twisted and was not able to recover back.The procedure was completed on the same day with another iol.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was not observed.Iol (intraocular lens) returned positioned incorrectly in the iol case, the optic is pressed against two posts of the lens case base well.Solution is dried on the iol.No problems with the haptics observed.No root cause identified as the reported complaint "haptic looked twisted and was not able to recover back" was not observed.The returned iol shows evidence of possible handling by the customer due to the presence of solution and how it was returned positioned incorrectly in the iol case.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22330166
Report Number9612169-2025-01289
Device Sequence Number9436675
Product Code HQL
UDI-Device Identifier00380655093238
UDI-Public(01)00380655093238(17)270915(11)220917(10)25489153
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.220
Device Lot Number25489153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown